Faslodex and Insomnia
Side effects are possible with Faslodex, and insomnia appears to be one of them. However, based on the nature of clinical studies, it is unclear if this is due to the medication or to other factors. If you are taking Faslodex and insomnia becomes a problem, try avoiding caffeine in the four to six hours before bedtime and refraining from taking a nap later than 3 p.m.
Does Faslodex Cause Insomnia?Faslodex® (fulvestrant) is a prescription medicine used to treat breast cancer in postmenopausal women. As with any medication, there are a number of possible Faslodex side effects, including insomnia. This is based on a clinical study where up to 6.9 percent of people taking the drug reported insomnia as a side effect.
People with insomnia have one or more of the following symptoms:
- Difficulty falling asleep
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Unrefreshing sleep.
However, it is difficult to tell if insomnia is caused by Faslodex or by other factors (such as the condition itself), due to the way clinical studies of Faslodex were designed. In most non-cancer studies, a portion of the participants takes a placebo (sugar pill). This pill will not treat the condition and causes no side effects. Any side effect that does occur in the placebo group is because of the condition or other factors. By having people take a placebo, it is possible to compare the side effects between the group taking the medicine and those who are not. This allows researchers to see what, if any, impact the medicine has on increasing or decreasing a particular problem.
However, because it would be unethical to not treat breast cancer, there was no placebo group for the Faslodex studies. Therefore, it is difficult to tell if insomnia is due to Faslodex, other factors, or a combination of both.